OSA's Digital Library

Applied Optics

Applied Optics

APPLICATIONS-CENTERED RESEARCH IN OPTICS

  • Vol. 40, Iss. 19 — Jul. 1, 2001
  • pp: 3156–3163

Discrete-ordinates solution of short-pulsed laser transport in two-dimensional turbid media

Zhixiong Guo and Sunil Kumar  »View Author Affiliations


Applied Optics, Vol. 40, Issue 19, pp. 3156-3163 (2001)
http://dx.doi.org/10.1364/AO.40.003156


View Full Text Article

Enhanced HTML    Acrobat PDF (209 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

The discrete-ordinates method is formulated to solve transient radiative transfer with the incorporation of a transient term in the transfer equation in two-dimensional rectangular enclosures containing absorbing, emitting, and anisotropically scattering media subject to diffuse and/or collimated laser irradiation. The governing equations resulting from the discrete-ordinates discretization of the angular directions are further discretized in the spatial and the temporal domains by the finite-volume approach. The current formulation is suitable for solving transient laser transport in turbid media as well as for steady-state radiative transfer in many engineering problems. The method is applied to several example problems and compared with existing steady-state solutions and Monte Carlo transient solutions. Good agreement is found in all cases. Short-pulsed laser interaction and propagation in a turbid medium with high scattering albedo are studied. The imaging of an inhomogeneous zone inside a turbid medium is demonstrated.

© 2001 Optical Society of America

OCIS Codes
(000.4430) General : Numerical approximation and analysis
(030.5620) Coherence and statistical optics : Radiative transfer
(140.7090) Lasers and laser optics : Ultrafast lasers
(170.6920) Medical optics and biotechnology : Time-resolved imaging
(170.7050) Medical optics and biotechnology : Turbid media

History
Original Manuscript: September 18, 2000
Revised Manuscript: March 19, 2001
Published: July 1, 2001

Citation
Zhixiong Guo and Sunil Kumar, "Discrete-ordinates solution of short-pulsed laser transport in two-dimensional turbid media," Appl. Opt. 40, 3156-3163 (2001)
http://www.opticsinfobase.org/ao/abstract.cfm?URI=ao-40-19-3156

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited